• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine and tiredness.

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
So.

Ever since I started taking Venlafaxine I have been sleeping loads.

I was orginally put on it because it was the closest thing to Mirtazapine without weight gain so my GP said...

Anyway I am of course not going to complain about sleeping, it's always a good thing but the problem is that if I don't sleep 12 hours or more I am so shattered that when I take my morning dose I have to have a nap and also, when I am active the next day I am shattered.

Problem is, is that I am sleeping till stupid o'clock in the afternoon/evening and I'm awake during the night. Even these past couple of days, when I have been awake during the day I am so shattered that I keep on having to have little naps or I'm like a Zombie but when I try to go to sleep I'm lying awake for hours.

Now that is normal for me (the lying awake for hours) before and after I have been on Mirtazapine. They say I have an overactive Brain. Not even Zopiclone works for me unless I take a overdose so I can't be prescribed that or Diazepram for the same reason.

I am currently on 112.5 mg a day, 37.5 in the morning and 75 mg at night, gradually going up to 150 mg a day.

I'm not sure whether I am going to have answers as everything I read on the forum is about lack of sleep on this lol.
 
V

Viktoria

Well-known member
Joined
Jul 11, 2014
Messages
2,276
Hm tricky. I'm on 300mg in the morning and I don't have this side effect.
Maybe you should switch to something else?
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
They are running out of things to try for me and I want to give these a proper go as I'm fed up with changing and it's helping my social anxiety at least.

xxx
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I used to take the same dose of Venlafaxine but as 37.5 three times a day. Could you perhaps take the 75 mg in the morning and 37.5 at lunchtime and none at night? If you didn't want to wait to ask your GP you could have a chat with your pharmacist.
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
It was agreed between me and my GP that I would take the lower dose in the morning as it makes me really tired for the hour or two afterwards and even the 75 mg makes me really tired, I just can't fall asleep lol. I'll be going up again to 150 mg in the next few weeks.

I'm seeing her again next Thursday so I might talk to her about it then.
 
Last edited:
Top